diabetestalk.net

Can Diabetes Cause Night Sweats?

Share on facebook

Metformin Can Cause Night Sweats

Dear Dr. Roach • As a preventive measure for prediabetes, my doctor recommended I take 500 mg of metformin twice a day (morning and evening). I have been following this regimen for two months. I am a female, 58, and other than needing to lose about 20 pounds, am in good health, exercise every day and eat a healthy diet. The same day I started the medication, my night sweats started up again, with a vengeance. On the metformin, my quality of sleep was negatively affected by four to five episodes of bad hot flashes every night. Because hot flashes/night sweats were not mentioned as a side effect either by my doctor or on the information pamphlet, I notified my doctor. He suggested stopping the metformin for two to four weeks to see if the night sweats subsided. I had immediate relief with the night sweats the first day I stopped the medication. Some research indicates that metformin causes hypoglycemia, which then causes the night sweats. A sometimes-mentioned desirable side effect is weight loss. What is your take on metformin and whether it is a help or a hindrance to good health? — R.M.T. Answer • Metformin was tested in a large trial to see whether it could help prevent peo Continue reading >>

Share on facebook

Popular Questions

  1. missriss68

    Metformin and night sweats

    Please help me. I have been having extreme night sweats. I have done a search to see if metformin causes night sweats and I have found a few posts indicating people are experiencing this side effect. I called the doctor and he said night sweats are not a side effect of metformin.
    A few nights ago I forgot to take the metformin at dinner, which is normally around 6 pm as I was out and didn't get home until about 11. I took it at that time and went to bed. No night sweats that night. Hmmm. Ok, so the next night I took it around the same time, no night sweats again.... So I am assuming the metformin is what's causing this issue, however, I am noticing my fasting bgs is higher in the morning than what it should be. Any advice? Anyone experience this? Oh, I am taking the metformin extended (1500 total).

  2. 1970clea

    Night sweats can indicate a low during the night. Not taking metformin might have an effect on that. It is unlikely to be the drug, rather the disease... try having a high fat/protein snack before bed and see if that helps.

  3. missriss68

    I have checked blood sugar when I was having night sweats, and I am not low. I didn't have any night sweats while I was on insulin. I am so confused. But I do know, I can't sleep due to this.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes